Good morning. I was dx in 6/06 with PPC Grade IIIC. Ca 900+ pre surg, 117 post surg. Dropped to 8 with IP/IV Cisplatin/Taxol. Within 6 weeks, CA started to rise but was NED. When it hit over 100 in July '07, Md started tamoxifen and the # went down to 20 by the end of 2007 .. but started rising again in 2008. In May 2008 found a 1.2 cm spot on my liver which we waited and watched until the end of December. Ca continued to rise, but other than the small spot on or by my liver, nothing else showed on PET/CT. Even had a full hernia repair in July 07 and fluids clear for cancer cells and no visible cancer.
December 2008 .. CA over 100 again and PET/CT showing multiple spots .. tiny .. scattered .. like salt on pretzel. The liver spot doubled in size. Just received 4th round of Carbo/Taxotere. I had a reaction to the 4th chemo (carbo) yesterday. It was a normal fast infusion. I had red face/hands, itchy, hot eyes, itchy groin, slightly tighter chest. Had 2 doses of benedryl and was fine. Taking benadryl pills today .. face is red .. also taking other steriods today.
Finally, question .. must I stop the carbo. Only have 2 rounds left. CA ONLY took a 1 point drop this time ... to 43. ( I started at over 126). Also started drinking DanActive for the immune system and maybe that interefered with the chemo and the CA not going down. I am stopping DanActive immediately.
Primary peritoneal cancer is treated in the same way as ovarian cancer, as both are derived from the same tissue type and thus have similar biologic properties. The most effective combination is paclitaxel and a platinum compound.
You had a platinum-free interval of over 2 years, and then the cancer recurred. This means that the recurrance is likely to be sensitive to a platinum, and your doctor correctly put you on a platinum based combination therapy.
You had a reaction to the latest round of docetaxel-carboplatin. Although you attribute your reaction to carboplatin as it was on flow at the time you had your symptoms, it cannot be entirely ruled out that the reaction was not caused by docetaxel. The typical sequence for delivering the chemotherapy that you are getting is docetaxel followed by a platinum. Docetaxel is often associated with allergic reaction.
Thus, if you had already received the docetaxel shortly before starting carboplatin, it is unclear if your symptoms were caused by docetaxel or by carboplatin.
To answer your question about stopping carboplatin, I would encourage you to continue. Platinums are the most effective drugs in peritoneal cancer, and you must try to take full advantage of them. Your Ca125 has dropped from 126 to 43, so you are responding well to this drug combination.
Your doctor must of course take all possible precautions, including giving you steroids and anti-allergy iv medications before cautiously starting your next cycle of chemotherapy.
All the best, and God Bless!
Thank you so much for your quick response. I assume docetaxol is taxotere. I had hoped for just that ... continue with the carbo/taxotere with iv benedryl along with the decadron.
We also just realized that I had only been taking 1/2 of the pills (dexamethazone) that I should have been taking at home the day before, day of, and day after tx. I've corrected it to 2 pills x 2 daily starting today (day after). Luckily, I had no reactions for the first 3 tx. Even don't have a problem with neuropathy.
Again, thank you for your most thorough explanation.
Dear Doctor: I hope you find this new post. I will not be getting carbo again. If my CA125 goes down or stays the same, I will be getting cisplatin/taxotere. If my CA125 goes up, I will be getting topotecan. I'll know tomorrow.
My question is: If I get topotecan, it will be 5 days in a row .. then off two weeks.
I have a friend on this board who insists her onco. said that too rough and she gets it every Monday q 3 weeks, the off the 4th week.
Thanks so very much for getting back to me. My CA125 rose 13 points to 59 .. so no more taxol/carbo .. carbo would have been changed to cisplatin because of my reaction after round 4 of carbo.
The PET/CT showed the smaller spots cleared up, but the spot by my liver grew from 2.2 cm to 3 cm.
I am now on 5 day a week, q 3 weeks, of topotecan. So far so good. Only had 3 days tx. I'll be anxious to see what happens and pray that it works. I understand I may not see any CA125 positive results for a few rounds then, if it works, it will plummet. I pray that it does.
Thanks for your help. I would be interested in your comments on topotecan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.